MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION EXTENSION SETS WITH ONE-LINK NEEDLE-FREE LV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION EXTENSION SETS WITH ONE-LINK NEEDLE-FREE LV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 7N8378
Medical Device Problem Codes Packaging Problem (3007); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone no.(b)(6).Device manufacturer address 1: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that two (2) one-link non-dehp standard bore catheter extension sets had sterile packaging issues.During setup/preparation, it was discovered the two sets were received conjoined.This issue was further described as half of one set was protruding outside of its sterile packaging and was within the packaging of the second set.The tubing of the set that was between the two packages was also cut.This event was identified during setup/preparation prior to patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to d9, h3, h4 and h6.H10: two (2) actual samples were received for evaluation.Visual inspection was performed using the naked eye which observed that one set passed through the package into another package.The exposed tubing was cut.The cause of the cut was from the blades on the packaging machine.The reported conditions were verified.The cause of the conditions were due to improper packaging operation during manufacturing.A nonconformance has been opened to address the product placement issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EXTENSION SETS WITH ONE-LINK NEEDLE-FREE LV CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11617016
Report Number1416980-2021-01888
Device Sequence Number3085949
Product Code FPA
UDI-Device Identifier00085412091792
UDI-Public(01)00085412091792
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K132734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number7N8378
Device Lot NumberR19L04163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1